The objective of this study was to determine the association between weight loss and drug-induced hepatotoxicity (DIH). A retrospective observational study of 192 active tuberculosis (TB) patients consecutively admitted in a tertiary referral TB centre in the Netherlands was conducted. The outcome measure for DIH was defined as hepatotoxicity necessitating interruption of anti-TB drugs. Multivariate logistic regression analysis on interruption of anti-TB drugs was performed, with age, sex, nutritional status, TB disease severity, drug resistance, comorbidity including baseline liver function tests, anti-TB drug regimen, co-medication and addictions as independent risk factors. Anti-TB drugs were interrupted in thirty-one patients (16·1 %). The most important risk factor was weight loss of 2 kg or more within 4 weeks during TB treatment (OR 211, 95 % CI 36·0, 1232). Other independent risk factors were infection with hepatitis C (OR 19·6, 95 % CI 2·4, 164), age over 60 years (OR 18·5, 95 % CI 2·3, 151) and multi-drug-resistant TB (OR 8·2, 95 % CI 1·3, 53·6). This study shows that weight loss during TB treatment was the most important risk factor for DIH necessitating interruption of anti-TB drugs. Causes of weight loss during TB treatment and the association between weight change and hepatotoxicity need further investigation.